Cookies?
Library Header Image
LSE Research Online LSE Library Services

Extensions of fractional precolorings show discontinuous behavior

van den Heuvel, Jan and Král', Daniel and Kupec, Martin and Sereni, Jean-Sébastien and Volec, Jan (2014) Extensions of fractional precolorings show discontinuous behavior. Journal of Graph Theory, 77 (4). pp. 299-329. ISSN 0364-9024

Full text not available from this repository.

Identification Number: 10.1002/jgt.21787

Abstract

We study the following problem: given a real number k and an integer d, what is the smallest ε such that any fractional ( k + ε ) -precoloring of vertices at pairwise distances at least d of a fractionally k-colorable graph can be extended to a fractional ( k + ε ) -coloring of the whole graph? The exact values of ε were known for k ϵ {2} ᴜ [3,∞] and any d. We determine the exact values of ε for k ϵ (2,3) if d = 4, and k ϵ [2.5,3) if d = 6, and give upper bounds for k ϵ (2,3) if d = 5,7, and k ϵ (2,2.5) if d = 6. Surprisingly, ε viewed as a function of k is discontinuous for all those values of d.

Item Type: Article
Official URL: http://onlinelibrary.wiley.com/journal/10.1002/%28...
Additional Information: © 2014 Wiley Periodicals, Inc.
Subjects: Q Science > QA Mathematics
Sets: Departments > Mathematics
Date Deposited: 28 Feb 2014 11:25
Last Modified: 15 Jan 2015 13:38
URI: http://eprints.lse.ac.uk/id/eprint/55918

Actions (login required)

View Item View Item